Alert archive / Florida / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 6, 2014, 5:04 AM EDT for Lee County, Florida. It took effect at May 6, 2014, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2014, 5:04 AM EDT (09:04 UTC)
- In effect from
- May 6, 2014, 2:00 PM EDT
- Expired
- May 6, 2014, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS82 KTBW 060904 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 504 AM EDT TUE MAY 6 2014 ...RED FLAG WARNING FOR INLAND LEE COUNTY THIS AFTERNOON FOR 4 TO 5 HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WITH ERC VALUE ABOVE 37... .DRY HIGH PRESSURE IN PLACE WILL ALLOW FOR SEVERAL HOURS OF CRITICAL RELATIVE HUMIDITY VALUES THIS AFTERNOON AWAY FROM THE COAST. FLZ265-062300- /O.NEW.KTBW.FW.W.0004.140506T1800Z-140506T2300Z/ INLAND LEE- 504 AM EDT TUE MAY 6 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITIES AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * AFFECTED AREA...INLAND LEE. * WIND...LIGHT SOUTHEAST WINDS BECOMING SOUTH TO SOUTHWEST 5 TO 10 MPH IN THE AFTERNOON. * HUMIDITY...AROUND 30 PERCENT. * ERC...38. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 4:43 AM EDT, 21 minutes earlier.
Area forecast discussion, May 6, 4:43 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
443 AM EDT TUE MAY 6 2014
...RED FLAG WARNING FOR INLAND LEE COUNTY THIS AFTERNOON FOR LONG
DURATIONS OF CRITICAL HUMIDITIES AND HIGH ERC VALUES...
.SHORT TERM (TODAY AND TONIGHT)...
HIGH PRESSURE CENTERED OVER THE NORTHERN GULF OF MEXICO WILL SHIFT
EAST ACROSS THE STATE TODAY AND CONTINUE EAST TO OVER THE ATLANTIC
TONIGHT. NW FLOW WILL BE IN PLACE ALOFT AS UPPER RIDGING BUILDS
OVER THE GULF. DRY CONDITIONS WILL BE IN PLACE WITH SEVERAL HOURS
OF CRITICAL LOW HUMIDITIES EXPECTED ACROSS THE AREA EXCEPT ALONG
THE COAST. WINDS WILL BE LIGHT FROM THE EAST/SOUTHEAST...WITH AN
AFTERNOON SEA BREEZE DOMINATING THE FLOW. WINDS WILL AGAIN BECOME
LIGHT AFTER MIDNIGHT TONIGHT. TEMPERATURES ARE EXPECTED TO WARM
INTO THE MID 80S ALONG THE COAST TO THE UPPER 80S TO LOWER 90S
INLAND.
.MID TERM (WEDNESDAY-THURSDAY)...
SURFACE HIGH PRESSURE WILL REMAIN EAST OF THE STATE ON WEDNESDAY
WITH AN UPPER RIDGE OVER THE AREA AS WELL. THIS WILL SUPPORT A
MOSTLY SUNNY DAY WITH AFTERNOON HIGHS TOPPING OUT IN THE UPPER 80S
TO LOWER 90S. A SEA BREEZE CIRCULATION WILL FORM AT THE COAST IN
THE AFTERNOON...WITH GENERALLY EASTERLY FLOW OTHERWISE. SURFACE
AND UPPER RIDGING WILL SHIFT AWAY FROM THE STATE A BIT FOR
THURSDAY...BUT OVERALL A VERY SIMILAR DAY IS EXPECTED WITH SUNNY
SKIES AND WARM TEMPERATURES.
.LONG TERM (THURSDAY NIGHT-MONDAY)...
MODELS ARE IN GOOD AGREEMENT TO START THE LONG TERM PERIOD...WITH
SURFACE AND UPPER RIDGING CONTINUING TO SHIFT AWAY FROM THE
STATE ON FRIDAY IN RESPONSE TO A WEAK TROUGH SHIFTING EASTWARD
THROUGH THE CENTRAL PART OF THE COUNTRY. THE ECWMF SHOWS A MORE
ROBUST SHORTWAVE APPROACHING THE PANHANDLE ON SATURDAY...WHILE THE
GFS IS WEAKER...BUT WILL CONTINUE TO SHOW A CHANCE FOR RAIN BOTH
SATURDAY AND SUNDAY AFTERNOON...AND CONTINUING TO START THE WORK
WEEK. BOTH LOW AND HIGH TEMPERATURES ARE FORECAST TO REMAIN A FEW
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
&&
.MARINE...
WINDS AND SEAS WILL REMAIN LIGHT THROUGH THURSDAY WITH HIGH
PRESSURE IN PLACE OVER THE NORTHERN GULF GRADUALLY SHIFTING EAST
TO OVER THE STATE TODAY...AND TO OVER THE ATLANTIC TONIGHT THROUGH
THE REST OF THE WEEK. WINDS WILL INCREASE A BIT FOR FRIDAY AND
SATURDAY WITH EVENING EASTERLY SURGES...BUT NO HIGHLIGHTS ARE
EXPECTED AT THIS TIME.
&&
.FIRE WEATHER...
SEVERAL HOURS OF CRITICAL HUMIDITIES WILL OCCUR THIS AFTERNOON
EXCEPT ALONG THE COAST. ERC VALUES ARE LOW EXCEPT IN LEE
COUNTY...WHERE THE ERC IS 38. 4 TO 5 HOURS OF HUMIDITIES BELOW 35
PERCENT WITH THE ERC VALUE OF 38 WILL CAUSE A RFW TO BE RAISED FOR
INLAND LEE COUNTY THIS AFTERNOON. MOISTURE WILL MODERATE FOR
WEDNESDAY AFTERNOON WITH NO HEADLINES EXPECTED FOR THE REST OF THE
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 87 68 88 70 / 0 0 0 0
FMY 91 68 91 69 / 0 0 0 0
GIF 90 67 90 68 / 0 0 0 0
SRQ 88 67 87 68 / 0 0 0 0
BKV 89 56 89 60 / 0 0 0 0
SPG 86 71 87 73 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR INLAND LEE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...24/HUBBARD
MID AND LONG TERM...05/CARLISLEHazardous weather outlook, May 5, 5:50 AM EDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 550 AM EDT MON MAY 5 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-052000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 550 AM EDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY AFTERNOONS ALONG THE SEA BREEZE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HUBBARD
Nearby
Red Flag Warnings in Florida, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.